Anti-depressant help when Swithcing Medications

Dear Ask The Doctor:  I have recently started taking Wellbutrin XL (4-5 days) after weaning myself off of Cymbalta (60mg). The Cymbalta made me feel terrible, therefore my doctor switched me to Wellbutrin. However, I am finding some problems that are making it somewhat hard to manage. Since stopping the Cymbalta, I have intense vertigo, the Tinnitus--which I am accustomed to due to an inner ear injury--has dramatically increased. I have been extremely agitated and hostile at one moment, then I am a crying mess the next minute--without provocation for either. Also, I am having difficulty focusing and concentrating. I feel like I have just woken up from surgery and have that anesthesia 'fogginess'. Are these typical reactions? Will they decrease with time? Please help!
 

Dear Patient:  Wellbutrin works on some chemicals in the brain to treat depression.  Because of this it can cause many side effects that you may experience.  Side effects such as dizziness, headaches, and insomnia are common.  Some of these side effects may go away after a couple of weeks and some may persists.  It is important you monitor these side effects and discuss them with your doctor if they persists. As far as focusing, concentrating, and crying these are not caused by wellbutrin but the chemical imbalance that has occured in your body by stopping Cymbalta.  Wellbutrin XL can take up to four weeks to see the full benefits and after this point many people may need to increase the dose.  Many times doctors need to prescribe a relaxant medication for about 2 weeks in the beginning while waiting for the antidepressant to "kick in."  Hope this information helps you.

Please login or signup to post comments!

@ASKTHEDOCTOR ON TWITTER
@ASKTHEDOCTOR
Official Question Provider for